Alert archive / Florida / River Flood Warnings in 2022

River Flood Warning 38, NWS Mobile, AL

April 18, 2022Okaloosa County, Florida

NWS Mobile, AL issued this river flood warning at Apr 18, 2022, 10:07 PM CDT for Okaloosa County, Florida. It took effect at Apr 20, 2022, 1:00 AM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Apr 18, 2022, 10:07 PM CDT (03:07 UTC)
In effect from
Apr 20, 2022, 1:00 AM CDT
Expired
Apr 19, 2022, 9:14 AM CDT
In force
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 63 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Shoal River near Crestview (CRVF1). The gauge peaked at 7.52 ft at Apr 19, 2022, 7:00 PM CDT.

actionminormoderate68101204/1904/20
Action stage
6 ft
Minor stage
8 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02369000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

731 
WGUS44 KMOB 190307
FLWMOB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
1007 PM CDT Mon Apr 18 2022

...The National Weather Service in Mobile AL has issued a Flood 
Warning for the following rivers in Florida...

  Shoal River Near Crestview affecting Okaloosa County.

For the Shoal River...including Crestview...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/mob.

The next statement will be issued when updates occur.


&&

FLC091-200315-
/O.NEW.KMOB.FL.W.0038.220420T0600Z-220420T1800Z/
/CRVF1.1.ER.220420T0600Z.220420T0600Z.220420T1200Z.NO/
1007 PM CDT Mon Apr 18 2022

...FLOOD WARNING IN EFFECT FROM LATE TUESDAY NIGHT TO EARLY 
WEDNESDAY AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Shoal River Near Crestview.

* WHEN...From late Tuesday night to early Wednesday afternoon.

* IMPACTS...At 8.0 feet, Minor flooding of low lying areas.

* ADDITIONAL DETAILS...
  - At 8:15 PM CDT Monday the stage was 7.2 feet.
  - Forecast...The river is expected to rise to a crest of 8.0
    feet late Tuesday night. It will then fall below flood stage
    late Wednesday morning.
  - Flood stage is 8.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
      3070 8663 3070 8655


$$
1 follow-up statement
995 
WGUS84 KMOB 191414
FLSMOB

Flood Statement
National Weather Service Mobile AL
914 AM CDT Tue Apr 19 2022

...The Flood Warning is cancelled for the following river in 
Florida...

  Shoal River Near Crestview affecting Okaloosa County.

FLC091-191515-
/O.CAN.KMOB.FL.W.0038.220420T0600Z-220419T1414Z/
/CRVF1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
914 AM CDT Tue Apr 19 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Shoal River Near Crestview.

* ADDITIONAL DETAILS...
  - At 8:15 AM CDT Tuesday the stage was 7.5 feet.
  - Forecast...The river is expected to rise to a crest of 7.8
    feet, just below flood stage after midnight tonight.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
      3070 8663 3070 8655


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Apr 18, 10:03 PM CDT, 4 minutes earlier.

Area forecast discussion, Apr 18, 10:03 PM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1003 PM CDT Mon Apr 18 2022

.NEAR TERM /Now Through Wednesday/...A negatively tilted upper
trough over the eastern states into the Bahamas lifts
northeastward through the period allowing for a fairly zonal flow
pattern to evolve over the forecast area. A large surface ridge
over the Great Plains builds into the eastern states through
Tuesday, and then off the eastern seaboard on Wednesday. Dry
conditions are expected through Tuesday night as this pattern
promotes a deep layer northwesterly to northerly flow which ushers
drier air into the region. A series of upper level impulses will
move quickly from the Western High Plains to the Mississippi River
Tuesday night through Wednesday afternoon through zonal flow, but
will only bring an increase in upper level clouds to our region.
No rain is expected as the low/mid levels remain too dry.

With the ongoing cold air advection on Tuesday, high temperatures
will remain below normal and range from the mid 60s across our
northern zones to the lower 70s across our southern zones. Lows
Tuesday night will range from the mid 40s across our northern
zones to the lower 50s across our southern zones. Surface winds
will shift to a southeasterly flow on Wednesday allowing from a
slight increase in daytime highs to between 72 to 77 degrees. A
low risk of rip currents continues through Tuesday night, becoming
moderate on Wednesday. /22

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory until 10 AM CDT Tuesday for GMZ630>636.

     Small Craft Advisory until 1 PM CDT Tuesday for GMZ650-655-670-
     675.

&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Local storm report, Apr 18, 7:38 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
738 PM CDT MON APR 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 PM     TSTM WND DMG     BEAUMONT                31.17N 88.92W
04/17/2022                   PERRY              MS   NWS STORM SURVEY

            NWS SURVEY TEAM DOCUMENTED SIGNIFICANT WIND
            DAMAGE ACROSS A WIDE SWATH OF BEAUMONT MS.
            NUMEROUS LARGE TREES WERE UPROOTED WITH
            SEVERAL BEING SNAPPED. SEVERAL BUILDING
            SUSTAINED ROOF DAMAGE AND WINDS WERE
            ESTIMATED TO BE IN THE 80 TO 90 MPH RANGE.

&&

BB
Local storm report, Apr 18, 7:47 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
747 PM CDT MON APR 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TSTM WND DMG     2 S AVERA               31.26N 88.73W
04/17/2022                   GREENE             MS   NWS STORM SURVEY

            NWS STORM SURVEY DOCUMENTED APPROXIMATELY 5
            MILES OF STRAIGHT LINE WIND DAMAGE ALONG
            NEELY AVERA RD WITH SEVERAL LARGE TREES
            UPROOTED AND LARGE LIMBS SNAPPED. WINDS WERE
            ESTIMATED TO 70 TO 80 MPH. TIME BASED ON
            RADAR.

&&

BB
Local storm report, Apr 18, 8:01 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
801 PM CDT MON APR 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     TORNADO          1 NW BEAUMONT           31.18N 88.94W
04/17/2022                   PERRY              MS   NWS STORM SURVEY

            NWS SURVEY TEAM FOUND AN EF 2 TORNADO BEGAN
            JUST NORTHWEST OF BEAUMONT MS ALONG HIGHWAY
            198 CAUSING DAMAGE TO A LUMBER YARD WHERE
            THE HIGHEST INTENSITY OF 120 MPH WAS
            OBSERVED. THE TORNADO THEN CONTINUED
            EAST-SOUTHEAST ALONG A 1.6 MILE PATH CAUSING
            DAMAGE ACROSS THE NORTHERN AREAS OF
            BEAUMONT. THE TORNADO REACHED PEAK WIDTH OF
            ABOUT 250 YARDS WIDE NEAR 1ST STREET AND MS
            HIGHWAY 15 BEFORE DISSIPATING EAST OF TOWN.
            NO INJURIES WERE REPORTED.

&&

BB
Local storm report, Apr 18, 8:07 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
807 PM CDT MON APR 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 PM     TORNADO          1 S AVERA               31.29N 88.74W
04/17/2022                   GREENE             MS   NWS STORM SURVEY

            *** 1 INJ ***
            NWS STORM SURVEY TEAM FOUND A TORNADO BEGAN
            NEAR LOVEWELL RD AND QUICKLY INTENSIFIED TO
            A STRONG EF2 WITH PEAK ESTIMATED WINDS OF
            130 MPH AS IS SNAPPED NUMEROUS LARGE OAK
            TREES. ONE INJURY WAS REPORTED AT THIS
            LOCATION WHERE A LARGE BRANCH PIERCED A
            MANUFACTURED HOME. THE TORNADO CONTINUED
            SOUTHEAST ALONG A 1.7 MILE TRACK WHERE IT
            REACHED A PEAK WIDTH OF 400 YARDS.

&&

BB

Nearby

River Flood Warnings in Florida, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.